Over the past few weeks have started to notice small unintentional movements in various parts of my body: legs, hands, fingers, feet, arms. This isn't muscle twitching or spasms, rather my extremities move very slightly often after performing some kind of function with them. For example, I move my arm and after the intended movement it will jerk/contract very slightly in some direction very quickly and stop -- almost as if the muscles in my arm are contracting very quickly and releasing. It kind of seems like a small electrical shock is sent to that part of the body and it just...reacts without my say so.
This isn't adversely affecting my life, but I am becoming increasingly aware of it. Just now as I type my thumb/hand noticably jerked. Often using a part of my body can bring on this additional hyper movement.
I have become somewhat concerned about this as I never noticed it before. I'm not sure if its worsening or if I'm just noticing it more. I plan to see a doctor next month for a physical, but want to know if I should see a neurologist before that as I fear it could be a the onset of something serious.
I recently had a Hepatitis-A vaccination about 2 weeks ago. I take Wellbutrin (have for 5 years) and I take Proscar 1.25 mg daily for hair loss. I've cut down on caffeine intake as well, but these don't strike me as caffeine jitters.
Hi iluvninjas. I know this is a very old post. Are you still following this thread. I'd really like to know how are you doing now.
I also experienced almost the same thing during the last couple of weeks. My thumb and pointing finger jerked occasionally. Just once everytime. But like you, I become more and more aware of this.I think this is because I have been working with computer/mouse so long that I often work with my wrist pressed against the table.
Just like you I also experience involuntary movements in various body muscles: hands, legs, arms, calves, back, stomach. Since these muscle twitches and finger jittering appear at the same, I think both your symptoms and mine are of the same cause.
Please respond if you have found the correct treatment for this problem. I'd be really grateful.
I've had the exact symptoms. It started just over four years ago.
My general practitioner at the time ordered a MRI of my brain.
I had a scan with out contrast that showed no lesions to suggest Multiple Sclerosis. However, after these years I've had a recurrence of the involuntary movements. Mostly effects my head and neck. Arms, thumb, leg. Just slight movements. Pretty concerning actually. As I have read that MS can progress undetected for years. I do run quite a bit, and was hoping that it was just electrolyte imbalances or something related.
So, I'd like to hear what the two of you have found out thus far.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.